New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Fats
New Member


Date Joined Nov 2007
Total Posts : 17
   Posted 11/18/2007 3:55 PM (GMT -7)   
i've been reading about this side effect of the pred. Does this occure dueing the tapering of the steroids or right off the bat i've noticed my face looking a little bigger buti'm hoping that beeing from the weight i've been putting on. I've been on the pill form for a week and a half, and the IV form for a week before that. As well if it is moon face is there anything i can do to slow or stop it? thanks for your time. 
>40mg prednisone
>100mg azathioprine
>500mg ciprofloxacin
>600mg ferrous gluconate
>Calcium and vitamin D
>HUMIRA injectins every 2 weeks.
tapering off predizone, going off cipro and ferrous, and upping azathioprine, all by january.


jujub
Forum Moderator


Date Joined Mar 2003
Total Posts : 10405
   Posted 11/18/2007 4:35 PM (GMT -7)   
Fats, the pred causes most people to have an increased appetite and also to retain water. The additional poundage and water tends to go to the belly and face. That's the cause of the moon face. It comes on more quickly when you get the steroids IV. There isn't too much you can do about it, but if you really watch your diet you can control some of the weight gain.

The good news is that the moon face goes away after you come off the Pred.
Judy
 
Moderate to severe left-sided UC diagnosed 2001.
 
Current meds are Colazal, Azathioprine and Remicade. Completely off steroids for more than a year now! In remission since April, 2006. Remicade has been my wonder drug.
 
Now tapering Azathioprine, please pray for me.
 
"If you spend your time second-guessing your past decisions, you'll never have time to enjoy today."


princesa
Veteran Member


Date Joined Aug 2007
Total Posts : 2198
   Posted 11/18/2007 4:43 PM (GMT -7)   
Limiting sodium intake can be helpful. But yes, higher doses of pred and/or being on it for a long time causes weight gain and bloating in the face and trunk, while also causing muscle loss in arms and legs. A weight training program can combat muscle loss and the bone thinning effects of pred.
Diagnosed with ulcerative colitis spring 1999
 
Therapeutic dose sulfasalazine, back on a pred taper for first flare in years. Down to 10 mg and feeling much better.
Probiotics, l-glutamine and fish oil caps. George's aloe vera juice and Mucosaheal.
 
 


Fats
New Member


Date Joined Nov 2007
Total Posts : 17
   Posted 11/18/2007 5:10 PM (GMT -7)   
thanks i had never heard of the muscle loss but i'm starting at the gym soon again. and thats a releaf that it goes away after i stop taking he pred. thank you, its nice to get some word of wisdom right after posting. so much quicker than my doctor.
>40mg prednisone
>100mg azathioprine
>500mg ciprofloxacin
>600mg ferrous gluconate
>Calcium and vitamin D
>HUMIRA injectins every 2 weeks.
tapering off predizone, going off cipro and ferrous, and upping azathioprine, all by january.


princesa
Veteran Member


Date Joined Aug 2007
Total Posts : 2198
   Posted 11/18/2007 5:15 PM (GMT -7)   
If you'd like to learn more, check out the book Coping with Prednisone: It May Work Miracles, but How Do You Handle the Side Effects?

http://www.amazon.com/Coping-Prednisone-Other-Cortisone-Related-Medicines/dp/0312195702/ref=pd_bbs_2?ie=UTF8&s=books&qid=1195431273&sr=8-2


Diagnosed with ulcerative colitis spring 1999
 
Therapeutic dose sulfasalazine, back on a pred taper for first flare in years. Down to 10 mg and feeling much better.
Probiotics, l-glutamine and fish oil caps. George's aloe vera juice and Mucosaheal.
 
 


Fats
New Member


Date Joined Nov 2007
Total Posts : 17
   Posted 11/18/2007 6:45 PM (GMT -7)   
thanks i'll pick that up.
>40mg prednisone
>100mg azathioprine
>500mg ciprofloxacin
>600mg ferrous gluconate
>Calcium and vitamin D
>HUMIRA injectins every 2 weeks.
tapering off predizone, going off cipro and ferrous, and upping azathioprine, all by january.


ucmybutt
New Member


Date Joined Nov 2007
Total Posts : 1
   Posted 11/30/2007 4:12 PM (GMT -7)   
This is my first time at this site. Hope nobody is offended by my name, but this disease needs to be laughed at on occasion, or we'll go crazy!
Has anyone experienced "sinus pressure" as a side effect of sulfasalazine?

Robert.K
Regular Member


Date Joined Nov 2007
Total Posts : 137
   Posted 11/30/2007 9:16 PM (GMT -7)   
As was said above, there are some things you can do to affect the water retention that is such a common side-effect of prednisone usage. But really, who cares? It's just a temporary superficial side-effect. If it really does bother you, you can monitor your fluid, sodium, carbohydrate, and overall caloric intake combined with effective exercise. Personally, I think all that is too much trouble simply to be concerned about temporary water retention and increased blood pressure.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 16, 2017 1:50 PM (GMT -7)
There are a total of 2,906,193 posts in 318,928 threads.
View Active Threads


Who's Online
This forum has 158270 registered members. Please welcome our newest member, Hfsgdgsdfr.
298 Guest(s), 7 Registered Member(s) are currently online.  Details
clo2014, dmw52, mikeb2308, The Dude Abides, Manzanita2, k07, Tall Allen